Reactions 1704, p121 - 2 Jun 2018 Worsening of intestinal disseminated paracoccidioidomycosis and DRESS syndrome: case report A 13-year-old boy developed worsening of intestinal paracoccidioidomycosis after treatment with infliximab. Further treatment of intestinal paracoccidioidomycosis with cotrimoxazole [trimethoprim/sulfamethoxazole] resulted in DRESS syndrome [durations of treatment to reactions onsets not stated]. The boy presented to the pediatric gastroenterology department with 1.5-year history of abdominal pain. Based on subsequent colonoscopic investigations, Crohn’s disease was suspected and treatment with anti- tumor necrosis factor (TNF)-α inhibitor infliximab [route and dosage not stated] was started. After the first dose of infliximab, no improvement was noted in his condition. After the second dose of infliximab, his condition worsened further with bloody diarrhoea. A histopathological analysis showed ulcerative chronic inflammation with non-caseating granulomas and with fungal structures compatible with Paracoccidioides brasiliensis. Thus disseminated paracoccidioidomycosis (affecting intestines) was confirmed which was earlier misdiagnosed as Crohn’s disease. Subsequently, he received IV and then oral cotrimoxazole [dosages not stated] treatment, but developed DRESS syndrome during this treatment requiring intensive care. The boy’s cotrimoxazole therapy was stopped and he received treatment with amphotericin B and itraconazole. Subsequently, mucosal healing and disease control were achieved, along with clinical, endoscopic and laboratory findings improvement. Author comment: "Even after two doses of infliximab, he did not make any improvement [in paracoccidioidomycosis] and actually got worse." "He underwent intravenously administered and then orally administered trimethoprim- sulfamethoxazole treatment, but he developed a drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome, thus requiring intensive care. Due to this drug intolerance, he was treated with amphotericin B and itraconazole". Lomazi EA, et al. Intestinal paracoccidioidomycosis resembling Crohn’s disease in a teenager: A case report. Journal of Medical Case Reports 12: 108, No. 1, 30 Apr 2018. Available from: URL: http://doi.org/10.1186/s13256-018-1641-z - Brazil 803322930 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera